Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Excess belly fat, blood in stools, thickened lining due to taking pills, abnormal pap, done HPV test. Cervical cancer ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
hi im 33 yrs old had abnormal pap, do drs usually give hpv test when abnormal or is it just assumed you have hpv? also i went to have a coloposcopy i think thats spelling, and they said they see nothing except thick lining due to taking pill so long. so what should be my next step? also i have lot of belly fat, although im 5'9 160 and now i have bloody stool freaking cause could it be cancer that has spread to that area?
Posted Tue, 17 Apr 2012 in Cervical and Ovarian Cancer
Answered by Dr. Robert Galamaga 1 hour later
Hello and thanks for the query.

Your question is a good one and I will work on providing good information and recommendations regarding what is going on.

With an abnormal pap we generally perform a reflex HPV(human papilloma virus) study to rule out the presence of the more aggressive strains of this virus which could be linked to cervical cancer.

The next step for you would be a follow up pap in 3 to 6 months to make sure there are no additional cellular changes. It really sounds like you have nothing to worry about at this point and your doctor is doing the right things.

I am sure you do not have cancer. Cancer which spreads to that extent would be disabling and you would be profoundly ill. This is in no way a sign of malignancy. Let me reassure you of that.

Again I thank you for the query and hope my answer has served to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor